FOREST ITERATION METHOD FOR STOCHASTIC TRANSPORTATION PROBLEM.

Liqun Qi

Research output: Journal article publicationJournal articleAcademic researchpeer-review

15 Citations (Scopus)

Abstract

The transportation problem with stochastic demands is a special version of the stochastic linear programming problem with simple recourse. It has many economic applications. In this paper we present a new algorithm to solve this problem. Instead of discretizing the distribution functions of the stochastic demands, the author explores the problem's network aspects and proposes a forest iteration method to solve it. This method iterates from one base forest triple to another base forest triple with strictly decreasing objective values. Therefore, it converges in finitely many steps. The nonlinear work in each step consists of solving a small number of one-dimensional monotone equations.
Original languageEnglish
Pages (from-to)142-163
Number of pages22
JournalMathematical Programming Study
Issue number25
Publication statusPublished - 1 Oct 1985
Externally publishedYes

ASJC Scopus subject areas

  • Engineering(all)

Cite this